Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 576, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 17, 2012, 10:45 PM CDT for Clay County, Webster County, Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 10:45 PM CDT (03:45 UTC)
- Expired
- Oct 17, 2012, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 10:55 PM CDT | TSTM WND DMG | 2 Nw Embry, MS | TREE FELL ON A POWERLINE IN THE SPRINGHILL COMMUNITY. |
| Oct 17, 10:55 PM CDT | TSTM WND DMG | 6 Ne Bellefontaine, MS | TREE FELL ON A POWERLINE IN MONTEVISTA COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 7:01 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KJAN 180345
SVRJAN
MSC025-155-180445-
/O.NEW.KJAN.SV.W.0576.121018T0345Z-121018T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
* UNTIL 1145 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF EMBRY
MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMBRY BY 1050 PM CDT...
BELLEFONTAINE BY 1055 PM CDT...
CLARKSON BY 1105 PM CDT...
CUMBERLAND BY 1110 PM CDT...
MONTPELIER AND PHEBA BY 1115 PM CDT...
PALA ALTO AND GRIFFITH BY 1125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3382 8873 3380 8872 3357 8869 3357 8949
3373 8951 3373 8920 3375 8919 3374 8904
3376 8903 3376 8894 3382 8893
TIME...MOT...LOC 0345Z 275DEG 47KT 3372 8944
$$
MME2 follow-up statements
008
WWUS54 KJAN 180359
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT WED OCT 17 2012
MSC025-155-180445-
/O.CON.KJAN.SV.W.0576.000000T0000Z-121018T0445Z/
WEBSTER MS-CLAY MS-
1059 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CLAY AND WEBSTER COUNTIES...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLEFONTAINE MOVING
EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSON BY 1105 PM CDT...
MANTEE AND CUMBERLAND BY 1110 PM CDT...
MONTPELIER AND PHEBA BY 1115 PM CDT...
PALA ALTO AND GRIFFITH BY 1125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3382 8873 3380 8872 3357 8869 3357 8949
3373 8951 3373 8920 3375 8919 3374 8904
3376 8903 3376 8894 3382 8893
TIME...MOT...LOC 0359Z 275DEG 47KT 3370 8922
$$
MME135
WWUS54 KJAN 180419
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT WED OCT 17 2012
MSC025-155-180445-
/O.CON.KJAN.SV.W.0576.000000T0000Z-121018T0445Z/
WEBSTER MS-CLAY MS-
1119 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CLAY AND NORTHEASTERN WEBSTER COUNTIES...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTPELIER MOVING EAST
AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRIFFITH BY 1125 PM CDT...
PALA ALTO BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3382 8873 3380 8872 3357 8869 3357 8913
3375 8915 3374 8904 3376 8903 3376 8894
3382 8893
TIME...MOT...LOC 0419Z 275DEG 47KT 3367 8893
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:05 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 17, 9:05 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 905 PM CDT WED OCT 17 2012 ...SEVERE STORMS MOVING INTO THE NORTHWEST DELTA THIS EVENING... .UPDATE...A BROKEN LINE OF STORMS IS NOW MOVING INTO THE NORTHWEST DELTA. THESE STORMS HAVE A HISTORY OF DAMAGE ACROSS ARKANSAS EARLIER THIS EVENING AND A NUMBER OF SVR AND TOR WARNINGS HAVE BEEN ISSUED ALONG THE LINE. TORNADO WATCH 668 IS IN PLACE FOR MOST OF THE ARKLAMISS BUT THE PINE BELT THROUGH 3AM. THIS ALL COMES AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. LATEST ANALYSIS INDICATES PLENTY OF WIND SHEAR IN PLACE AND HELICITY WHICH WILL BE SUPPORTIVE OF TORNADIC ACTIVITY...ESPECIALLY ACROSS THE NORTHWEST DELTA. FURTHER TO THE SOUTH AND EAST...THIS DOES DIMINISH. INSTABILITY SEEMED TO BE IN QUESTION EARLIER TODAY BUT THERE LOOKS TO BE ENOUGH FOR THE MOMENT TO SUSTAIN THESE STORMS WITH MID TO UPPER 60 DEWPOINTS PRESENT GENERALLY ALONG AND WEST OF THE I-55 CORRIDOR. TIMING FOR THESE STORMS IS GENERALLY THE SAME AND ADJUSTED THE WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...THOUGH ADDITIONAL ADJUSTMENTS LIKELY WILL NEED TO BE MADE AS THE EVENING PROGRESSES AND THE LINE CONTINUES THROUGH THE REGION. THE ONLY OTHER ADJUSTMENT TO THE FORECAST WAS TO DROP THE WIND ADVISORY EARLY. CRITERIA WAS NOT BEING MET AND LOOKED TO CONTINUE TO NOT BE MET OUTSIDE OF CONVECTIVE ACTIVITY...AND WAS THUS DROPPED AT 00Z. /28/ && .AVIATION...TAF SITES REMAIN VFR FOR THE TIME BEING BUT TSRA IS MOVING INTO THE DELTA. THIS SHOULD BRING MVFR TO IFR(WITH LOCAL LIFR) CONDITIONS TO TAF SITES. THESE STORMS LOOK TO IMPACT KGLH/KGWO THROUGH 04Z...BETWEEN 04-07Z FOR KGTR/KJAN/KHKS AND WEAKEN WHILE IMPACTING KMEI/KHBG AROUND 05-09Z. SEVERE STORMS WILL BRING WINDS OF 60MPH AND TURBULENT CONDITIONS ALOFT IN THE VICINITY OF THE STORMS. COLD FROPA WILL FOLLOW STORMS AND NW/W WINDS OF 8-15KTS WILL FOLLOW BECOMING LIGHTER THROUGH THE DAY THURS. A RETURN TO VFR CONDITIONS EXPECTED THURSDAY. /28/ && .PREV DISCUSSION... /ISSUED 346 PM CDT WED OCT 17 2012/ ..SEVERE WEATHER POSSIBLE THIS EVENING INTO TONIGHT... DISCUSSION...TONIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON IS ON THE SEVERE WEATHER POTENTIAL FOR THIS EVENING AND INTO TONIGHT. BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT AS THE FORECAST AREA SITS BETWEEN HIGH PRESSURE SLOWLY PULLING OFF IN THE EAST...AND A FAST APPROACHING AND DEEPENING STORM SYSTEM OVER THE NATION'S MID-SECTION. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM TONIGHT FOR THE DELTA REGION AS A RESULT. AS STATED ABOVE...THE DEVELOPMENT OF SEVERE STORMS CURRENTLY REMAINS POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA FROM LATER THIS EVENING INTO TONIGHT. THIS IS THE RESULT OF A STRONG TROUGH DIGGING EAST SOUTHEAST ACROSS THE NORTHERN/CENTRAL PLAINS STATES THIS AFTERNOON...WHICH WILL CONTINUE TO DEEPEN AND GRADUALLY EVOLVE INTO AN UPPER LEVEL LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY. AT THE SURFACE...A STRONG COLD FRONT DEVELOPING OVER THE PLAINS...WILL RAPIDLY SHIFT EAST INTO AND THROUGH THE REGION THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THIS CONCERN FOR SEVERE STORMS LOOKS BEST OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE GREATEST CONCERN FOR SEVERE STORMS BEING OVER THE DELTA REGION THIS EVENING. STORMS SHOULD BEGIN TO MOVE INTO THE DELTA AFTER 8 PM...INTO CENTRAL MISSISSIPPI BY MIDNIGHT...AND INTO SOUTHEAST MISSISSIPPI BY 4 AM THURSDAY. AS THE FRONT PUSHES SOUTH 20 CORRIDOR...ACTIVITY SHOULD BEGIN TO WEAKEN AS IT MOVES INTO A LESS FAVORABLE ENVIRONMENT. THAT SAID...A STRONG TO SEVERE STORM SOUTH OF THE INTERSTATE 20 CORRIDOR CAN NOT BE ENTIRELY RULED OUT. THE FRONT IS EXPECTED TO PUSH THROUGH THE ENTIRE REGION BY SUNRISE THURSDAY MORNING. WHILE HAIL CAN'T BE RULED OUT...WITH STRONG KINEMATIC FIELDS THROUGH THE ATMOSPHERE...THE POTENTIAL FOR STRONG DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY CONCERN. WITH THE STRONG AND DEEP WIND SHEAR...+50 KNOTS 0-6 KM...AND 0-3 KM SRH VALUES REACHING +400 M^2/S^2...THE DEVELOPMENT OF A SUPERCELL OR TWO ALONG WITH SOME BREAKS IN AN EXPECTED SQUALL LINE COULD YIELD SOME TORNADOES...ONE OR TWO OF WHICH COULD BE STRONG. THE QUESTION MARK REMAINS THE AMOUNT OF INSTABILITY THAT'LL WORK IT'S WAY NORTH INTO THE REGION AHEAD OF THE FRONT. LOW TO MID 60S DEW POINTS HAVE ALREADY OVERSPREAD MUCH OF THE REGION...OTHER THAN EAST CENTRAL AND NORTHEAST MISSISSIPPI WHERE MID 50 DEW POINTS RESIDE. UPPER 60S AND LOWER 70S DEW POINTS HAVE ALREADY WORKED NORTHEASTWARD INTO CENTRAL LOUISIANA. WHILE THERE IS STILL UNCERTAINTY IF THIS RICH +70F DEW POINT AIR WILL REACH OUR CWA AHEAD OF THE FRONT LATER...I'M FEELING A LITTLE MORE CONFIDENT THAT INSTABILITY WILL BE AT LEAST ADEQUATE ENOUGH...PARTICULARLY OVER THE CENTRAL AND WESTERN PORTIONS OF THE CWA...TO AID IN THE DEVELOPMENT OF STORMS. FURTHER EAST...ACTIVITY COULD BECOME MORE ELEVATED THROUGH THE OVERNIGHT HOURS AS INSTABILITY STRUGGLES...AND BEST DYNAMICS/ASCENT LIFT OUT. /19/ THURSDAY AND THURSDAY NIGHT...AMPLE SUN IS EXPECTED DURING THE DAY THURS WITH TEMPS WARMING BACK UP INTO THE LOW 70S NORTH TO UPPER 70S SOUTH. COOL NIGHT XPCTD OVRNGT THURSDAY INTO EARLY FRIDAY MORNING WITH LOWS IN THE LOW/MID 40S. /ALLEN/ LONG TERM...FRIDAY THROUGH WEDNESDAY...DEEP UPPER TROUGHING WILL PREVAIL OVER THE ARKLAMISS ON FRIDAY WITH THE MODELS INDICATING A WEAK DRY COLD FRONT MOVING THROUGH THE AREA DURING THE AFTERNOON. SURFACE HIGH PRESSURE RIDGING WILL BUILD IN OVER THE AREA QUICKLY BEHIND THE FRONT BY FRIDAY EVENING. UPPER TROUGHING WILL GIVE WAY TO UPPER RIDGING ON SATURDAY AS THE NICE WEEKEND CONTINUES WITH SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES. THE SURFACE RIDGE WILL SHIFT TO THE EAST ON SUNDAY AND THE FLOW WILL BECOME MORE SOUTHEASTERLY...THUS RESULTING IN WARMER TEMPS...BUT A CONTINUATION OF MAINLY CLEAR SKIES. THE GFS AND THE ECMWF ARE IN GOOD AGREEMENT THAT SURFACE AND UPPER RIDGING WILL PREVAIL ACROSS THE ARKLAMISS MONDAY THROUGH WEDNESDAY WITH VERY WARM AFTERNOON HIGHS IN THE LOW 80S AND CLEAR TO PARTLY CLOUDY SKIES. STUCK CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD WITH VERY LITTLE ROOM FOR IMPROVEMENT. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 79 48 76 / 84 7 0 0 MERIDIAN 56 78 42 77 / 76 8 0 0 VICKSBURG 50 78 44 76 / 86 6 0 0 HATTIESBURG 64 80 47 81 / 64 11 0 0 NATCHEZ 54 75 47 77 / 64 6 0 0 GREENVILLE 50 75 47 74 / 91 5 0 0 GREENWOOD 50 77 47 73 / 90 7 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19/15/ALLEN
Hazardous weather outlook, Oct 17, 2:55 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED OCT 17 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 047-182000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTION OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING TORNADOES WITH SOME POSSIBLY BEING STRONG...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 7 PM TO 11 PM TONIGHT ACROSS THE ARKLAMISS DELTA REGION. THE AREA NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 WILL SEE THE GREATEST CHANCE FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. LAZ023>026-MSZ029>033-037>039-043>046-048>055-059>063-182000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING A FEW TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 9 PM TO 1 AM TONIGHT ACROSS THE NATCHEZ TRACE CORRIDOR. THE LINE IS EXPECTED TO SLOWLY WEAKEN AS IT PUSHES FARTHER SOUTH AND EAST OF THE NATCHEZ TRACE CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. MSZ056>058-064>066-072>074-182000- SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE STRONG TO SEVERE BROKEN SQUALL LINE ALONG A STRONG COLD FRONT WILL GRADUALLY WEAKEN AS IT SHIFTS SOUTH AND EAST THROUGH THE OVERNIGHT AND EARLY MORNING HOURS THURSDAY OVER THE SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. TIMING WILL BE BETWEEN 11 PM AND 4 AM. A FEW STORMS MAY CAUSE DAMAGING WINDS OF 60 MPH AND A TORNADO STILL REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Oct 17, 10:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG SHELBY 33.95N 90.77W
10/17/2012 BOLIVAR MS BROADCAST MEDIA
MAJOR DAMAGE TO A HOME AND CAR...REPORT VIA SOCIAL MEDIA.
&&
AWEBERLocal storm report, Oct 17, 10:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 S GREENVILLE 33.37N 91.05W
10/17/2012 WASHINGTON MS BROADCAST MEDIA
SIGN DAMAGE IN GREENVILLE ALONG WITH MULTIPLE OUTAGES AND
5700 CUSTOMERS WITHOUT POWER. TREES ALSO DOWN ON CYPRESS
AND ANN STOKES RDS.
&&
AWEBERLocal storm report, Oct 17, 10:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 S GREENVILLE 33.37N 91.05W
10/17/2012 WASHINGTON MS BROADCAST MEDIA
REPORTS OF MULTIPLE LIMBS AND TREES DOWN WITH SOME DAMAGE
TO STRUCTURES ALONG WITH STREETS FLOODED IN DOWNTOWN.
&&
AWEBERLocal storm report, Oct 17, 10:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 3 ENE LAKE VILLAGE 33.34N 91.24W
10/17/2012 CHICOT AR LAW ENFORCEMENT
A COUPLE TREES DOWN IN LAKE CHICOT ST PARK ALONG HWY 257
&&
AWEBERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Oct 17, 8:48 PM CDT | Tornado Warning | JAN | Bolivar | 41 min |
| Oct 17, 9:02 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Oct 17, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| Oct 17, 9:13 PM CDT | Tornado Warning | JAN | Sunflower | 33 min |
| Oct 17, 9:41 PM CDT | Tornado Warning | JAN | Washington | 30 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 63 min |
| Oct 17, 10:05 PM CDT | Tornado Warning | JAN | Grenada | 40 min |
| Oct 17, 10:09 PM CDT | Tornado Warning | JAN | Leflore | 36 min |
| Oct 17, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 65 min |
| Oct 17, 10:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 31 min |
| Oct 17, 10:37 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 53 min |
| Oct 17, 11:13 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 47 min |
| Oct 17, 11:27 PM CDT | Tornado Warning | JAN | Yazoo | 48 min |
| Oct 17, 11:36 PM CDT | Tornado Warning | JAN | Attala, Madison | 39 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Oct 17, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Oct 17, 11:59 PM CDT | Tornado Warning | JAN | Madison, Rankin | 46 min |
| Oct 18, 12:03 AM CDT | Tornado Warning | JAN | Leake, Scott | 57 min |
| Oct 18, 12:50 AM CDT | Tornado Warning | JAN | Neshoba, Newton, Scott | 55 min |
| Oct 18, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 58 min |
| Oct 18, 1:03 AM CDT | Tornado Warning | JAN | Hinds | 12 min |
| Oct 18, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Oct 18, 1:27 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 63 min |
| Oct 18, 1:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Oct 18, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 15 min |
| Oct 18, 1:49 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.